Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 16, 2008, 1:37 PM CST for 4 states. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 1:37 PM CST (19:37 UTC)
- In effect from
- Feb 16, 2008, 6:00 PM CST
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 161937 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FOR PARTS OF MID SOUTH TONIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EJECT OUT OF WEST TEXAS THIS EVENING AND MOVE RAPIDLY TOWARD MISSOURI OVERNIGHT. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT. THIS WILL ALLOW SUSTAINED WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN PORTIONS OF EAST ARKANSAS...FAR SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI. ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020- TNZ049-088-170345- /O.NEW.KMEG.WI.Y.0008.080217T0000Z-080217T0900Z/ LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-TALLAHATCHIE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 137 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EJECT OUT OF WEST TEXAS THIS EVENING AND MOVE RAPIDLY TOWARD MISSOURI OVERNIGHT. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT. THIS WILL ALLOW SUSTAINED WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN PORTIONS OF EAST ARKANSAS...FAR SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKULSKI
4 follow-up statements
000 WWUS74 KMEG 170300 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FOR PARTS OF MID SOUTH TONIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE RAPIDLY TOWARD MISSOURI OVERNIGHT. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE REACH THE LOWER MISSISSIPPI RIVER VALLEY OVERNIGHT. THIS WILL ALLOW SUSTAINED WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH IN PORTIONS OF EAST ARKANSAS...FAR SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI. ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020- TNZ049-088-170900- /O.CON.KMEG.WI.Y.0008.000000T0000Z-080217T0900Z/ LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-TALLAHATCHIE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 900 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... WINDS WILL INCREASE OVERNIGHT AS THE UPPER LEVEL LOW APPROACHES THE MID SOUTH. EXPECT WINDS TO REACH 20 TO 30 MPH WITH GUSTS OVER 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 170626 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1226 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT THE MIDSOUTH THROUGH SUNDAY AFTERNOON... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM NORTH TEXAS THROUGH THIS AFTERNOON. STRONG SURFACE WINDS WILL OCCUR AHEAD OF AN ASSOCIATED SURFACE COLD FRONT EARLY THIS MORNING... FOLLOWED BY STRONG POST FRONTAL WINDS LATER THIS MORNING AND AFTERNOON. WIND WILL GUST AS HIGH AS 35 MPH THROUGH THIS AFTERNOON. SOME AREAS TO THE NORTH OF INTERSTATE 40 MAY SEE GUSTS TO 40 MPH. ARZ008-009-018-MOZ113-115-MSZ002>006-009-013>017-021>024- TNZ001>004-019>021-048-050>055-089>092-171600- /O.EXB.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/ RANDOLPH-CLAY-GREENE-DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH- ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY- HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...PARAGOULD...KENNETT...CARUTHERSVILLE... CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...TUPELO... AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 1226 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ017-026>028-035-036-048-049-058-MSZ001-007-008-010>012-020- TNZ049-088-171600- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/ LAWRENCE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-TALLAHATCHIE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...JONESBORO...HARRISBURG... BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 1226 AM CST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PWB
000 WWUS74 KMEG 171657 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1057 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FOR THE MID SOUTH THROUGH THIS AFTERNOON... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM NORTH TEXAS THROUGH THIS AFTERNOON. STRONG SURFACE WINDS WILL CONTINUE AHEAD AND JUST BEHIND A SURFACE COLD FRONT THAT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND THIS EVENING. A FEW WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172200- /O.CON.KMEG.WI.Y.0008.000000T0000Z-080217T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1057 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS74 KMEG 172117 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FOR THE MID SOUTH THROUGH EARLY EVENING... .STRONG WINDS WILL CONTINUE INTO THIS EVENING AHEAD AND JUST BEHIND A COLD FRONT THAT WILL SWEEP THROUGH THE MID SOUTH. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE WITH WIND GUSTS IN EXCESS OF 40 MPH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-080218T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 317 PM CST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:10 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 10:10 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1010 AM CST SAT FEB 16 2008 .DISCUSSION... CLOUDS WERE ON THE INCREASE ACROSS THE MID SOUTH THIS MORNING. SOME EASTERN ARKANSAS STATIONS WERE REPORTING LIGHT RAIN AS OF 10 AM. RADAR SHOWED A SHIELD OF MAINLY LIGHT RAIN MOVING TOWARD THE AREA FROM SOUTHERN ARKANSAS. WILL UPDATE THE FORECAST TOWARD MIDDAY TO REMOVE UNCERTAINTY TERMS AS THE PRECIPITATION SHIELD MOVES INTO THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM EJECTS RAPIDLY OUT OF WEST TEXAS THIS EVENING AND ACQUIRES A NEGATIVE TILT AS IT MOVES INTO MISSOURI BY SUNDAY MORNING. AGREE WITH PREVIOUS FORECAST THAT TONIGHT/S CONVECTION WILL BE ELEVATED WITH PRIMARY HAZARDS OF LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE SOUTHWEST QUARTER OF THE CWA. && .PREV DISCUSSION... /ISSUED 343 AM CST SAT FEB 16 2008/ DISCUSSION... A CLOUDY AND WET SATURDAY IN STORE FOR THE MIDSOUTH...FOLLOWED BY A DRY AND COOL FIRST PART OF THE WEEK...THEN MILD AND TURNING WETTER FOR THE LATTER HALF OF NEXT WEEK. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LEVEL LOW NEAR THE NEW MEXICO BOOTHEEL...LIFTING EAST. DIFFLUENT UPPER LEVEL FLOW WAS NOTED DOWNSTREAM OVER TEXAS. THE SURFACE WARM SECTOR WAS CONFINED TO THE TEXAS COASTAL PLAIN...LOUISIANA AND SOUTHWEST MISSISSIPPI. SURFACE BASED THUNDERSTORMS HAD SPREAD NORTHEAST FROM TEXAS INTO LOUISIANA...WHILE ELEVATED STORMS HAD OCCURRED EARLY THIS MORNING OVER CENTRAL TEXAS...INTO OKLAHOMA. MODELS HAVE BEEN CONSISTENT IN LIFTING THE UPPER LOW INTO SOUTHERN MISSOURI BY 12Z SUNDAY. AS THE UPPER LOW APPROACHES...SURFACE WINDS OVER THE MIDSOUTH WILL VEER FROM THE NORTHEAST TO THE SOUTHEAST. THE UPPER SHOULD BECOME NEGATIVELY TILTED OVER TEXAS THIS EVENING. IMPRESSIVE LOW LEVEL SHEAR PROFILES ARE ANTICIPATED OVER THE MIDSOUTH TONIGHT...AS A 65 TO 75 KT LOW LEVEL JET BECOMES ESTABLISHED. SURFACE BASED INSTABILITY WILL BE LIMITED AS NIGHT TIME INVERSION BECOME ESTABLISHED. ABOVE THE INVERSION...GFS AND NAM PROG 850 MB DEWPOINTS NEAR 10C OVER MUCH OF ARKANSAS AT 06Z. THIS ELEVATED MOISTURE AXIS WILL LIFT INTO THE MIDSOUTH AND NARROW SOMEWHAT. MAY SEE A FEW STORMS NEARING SEVERE LIMITS OVER NORTHERN MISSISSIPPI LATE THIS EVENING AND EARLY OVERNIGHT. BY SUNRISE SUNDAY...RAIN CHANCES WILL HAVE BEEN PUSHED EAST OF THE MIDSOUTH...WITH THE SURFACE FRONT. SOME WRAP AROUND SHOWERS WILL BE POSSIBLE FROM NORTHEAST ARKANSAS INTO NORTHWEST TN THROUGH EARLY AFTERNOON...BUT MID LEVEL DRYSLOT/SUBSIDENCE REGION SHOULD LIMIT RAIN CHANCES FURTHER SOUTH. UPPER LEVEL LONGWAVE TROF BECOMES ESTABLISHED OVER THE EASTERN TWO THIRDS OF THE CONUS BY SUNDAY EVENING. THIS FEATURE WILL BE QUITE TRANSITORY...BUT WILL LEAD TO COOLER THAN NORMAL TEMPS FOR THE MIDSOUTH MONDAY AND TUESDAY. BOTH ECMWF AND GFS CONTINUE TO PROG A WEAK NORTHWEST FLOW IMPULSE AND LIGHT QPF OVER THE MIDSOUTH MONDAY AFTERNOON. MAY SEE A BRIEF SHOT OF FLURRIES OR VERY LIGHT RAIN SHOWERS...DEPENDING ON THE LOCATION AND TIME OF DAY. THE LONGWAVE TROF WILL LIFT INTO SOUTHEAST CANADA BY MIDWEEK... WITH NEAR ZONAL SOUTHWEST FLOW SETTING UP OVER THE MIDSOUTH. GFS AND ECMWF REMAIN IN REMARKABLE AGREEMENT IN BRINGING AN UPPER TROF INTO THE SOUTHERN PLAINS THURSDAY. THIS FEATURE WILL HELP DESTABILIZE THE WARM/MOIST SECTOR OVER THE LOWER MISSISSIPPI RIVER VALLEY. EXPECT LOWER RAIN CHANCES FRIDAY INTO SATURDAY...WITH LITTLE DYNAMICS BUT WITH MILD AND MOIST ONSHORE FLOW. RAIN CHANCES WILL LIKELY INCREASE WITH THE APPROACH OF ANOTHER UPPER TROF NEXT SUNDAY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 58 53 58 35 / 50 90 40 10 MKL 58 51 59 34 / 30 90 50 20 JBR 52 47 54 32 / 60 100 40 20 TUP 62 52 66 37 / 30 70 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && PWB/RJO
Hazardous weather outlook, Feb 16, 7:30 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 730 AM CST SAT FEB 16 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 73 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS PRODUCING SMALL HAIL WILL BE POSSIBLE THIS EVENING AND DURING THE EARLY MORNING HOURS SUNDAY...MAINLY OVER NORTHERN MISSISSIPPI. BETWEEN MIDNIGHT AND 4 AM...A FEW STORMS MAY REACH SEVERE LIMITS OVER THE ARKANSAS AND MISSISSIPPI DELTA...SOUTH AND SOUTHWEST OF MEMPHIS. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. PWB
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.